# SDR 2014FA0000153

- Difficulty date: March 9, 2014
- Submitted: March 10, 2014
- Operation: General aviation
- Aircraft: N621GB
- Make and model: Cirrus SR20
- Aircraft serial: 2021
- Aircraft time: 1,560 hours
- Engine: Cont IO550N
- Engine time: 1,560 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Transducer
- Part number: 12635002
- Condition: Malfunctioned
- Location: Engine Oil
- Part time: 1,560 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

DURING CRUISE, SHORTLY AFTER DEPARTURE, PILOT NOTICED A FLUCTUATION IN THE OIL PRESSURE INDICATION.  THE PRESSURE WAS INDICATING IN THE 40 PSI RANGE THEN WOULD DROP TO THE LOW 20'S OVER A FEW SECONDS THEN RETURN BACK TO THE 40'S.  AS A PRECAUTION THE PILOT RETURNED TO THE AIRPORT OF ORIGIN.  ANALYSIS OF THE ENGINE DATA SHOWED A FAULTY INDICATION BECAUSE OF THE "SAWTOOTH" DIGITAL PLOT ON A GRAPH OF THE PSI INDICATION.  THE PREVIOUS FLIGHT THAT DAY SHOWED SIMILAR INDICATION FLUCTUATIONS WHEN IT'S DATA WAS REVIEWED BUT WAS NOT REPORTED.  PREVIOUS FLIGHTS DURING THE WEEK SHOWED LITTLE TO NO FLUCTUATION IN THE DATA.  REPLACEMENT OF THE OIL PRESSURE TRANSDUCER ELIMINATED THE FLUCTUATIONS AND OIL PRESSURE INDICATED STEADY.
